Lisa Hofer - A Central Limit Theorem for Vincular Permutation Patterns

dmtcs:3269 - Discrete Mathematics & Theoretical Computer Science, March 26, 2018, Vol. 19 no. 2, Permutation Patterns 2016 - https://doi.org/10.23638/DMTCS-19-2-9
A Central Limit Theorem for Vincular Permutation Patterns

Authors: Lisa Hofer

    We study the number of occurrences of any fixed vincular permutation pattern. We show that this statistics on uniform random permutations is asymptotically normal and describe the speed of convergence. To prove this central limit theorem, we use the method of dependency graphs. The main difficulty is then to estimate the variance of our statistics. We need a lower bound on the variance, for which we introduce a recursive technique based on the law of total variance.


    Volume: Vol. 19 no. 2, Permutation Patterns 2016
    Section: Permutation Patterns
    Published on: March 26, 2018
    Accepted on: March 26, 2018
    Submitted on: April 17, 2017
    Keywords: Mathematics - Combinatorics,Mathematics - Probability

    Share

    Consultation statistics

    This page has been seen 491 times.
    This article's PDF has been downloaded 224 times.